Florida, 2007Wildfire in Florida, May 1 to 21, 2007
May 1 to 21, 2007 · NWS JAX · 1 event in 1 county or zone
m. EDT on Tuesday May 1st near the Hunters Ridge Subdivision in southern Flagler County, Florida grew and continued for a large part of the month of May.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire which broke out around 2 p.m. EDT on Tuesday May 1st near the Hunters Ridge Subdivision in southern Flagler County, Florida grew and continued for a large part of the month of May. On May 2nd at 3 p.m. EDT evacuations had to be ordered the Rima Ridge neighborhood as the southern side of the fire broke out and expanded towards that area. Approximately 350 residents in 147 homes were evacuated from the area and the fire had grown to 1,200 acres. A shelter was opened at Buddy Taylor Middle School for evacuees and was closed when evacuation order was lifted at approximately 7:16 p.n. EDT and residents were allowed to return to their homes. By 1 p.m. EDT, May 3rd the fire had grown to 2,207 acres and 3,700 acres by 11:30 a.m. on may 4th. By May 10th the fire was 50% contained and had burned 6,800 acres but was brought within control lines. The fire continued into June with some relief with the rains from Tropical Storm Barry (6/1-6/2).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 30, 8:35 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 30, 8:35 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 PM EDT MON APR 30 2007
.UPDATE...THE EAST COAST SEABREEZE HAS HELPED DISPERSED THE SMOKE
THIS EVE WITH MOST AREAS REPORTING 5 NM VISIBILITY OR GREATER.
HOWEVER...AS WINDS LIGHTEN DOWN AFTER MIDNIGHT AND SHALLOW SURFACE
BASED INVERSION SETS IN...WILL PROBABLY HAVE AREAS OF SMOKE RETURN
TO THE AREA. LIGHT SOUTH WINDS WILL KEEP MOST OF THE SMOKE ACROSS
INLAND SE GA AND HAVE GONE WITH AREAS OF LOCALLY DENSE SMOKE FOR
THAT AREA.
&&
.AVIATION...WILL SEE PREVAILING MVFR CONDITIONS DUE TO VISIBILITY
RESTRICTIONS FROM SMOKE WITH BRIEF PERIODS OF IFR BETWEEN 09 AND
13Z. THE SMOKE WILL LIFT MOST AREAS ALONG THE COAST BY AFTERNOON
BUT MVFR MAY LINGER INLAND.
&&
.MARINE...SOUTHERLY WINDS FORECAST TO INCREASE OFFSHORE AS NOCTURNAL
SURGE SETS IN BUT NO HEADLINES EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 90 59 90 / 0 0 10 10
SSI 64 81 65 83 / 0 0 0 10
JAX 58 88 61 89 / 0 0 0 10
SGJ 61 84 63 86 / 0 0 0 10
GNV 55 90 58 90 / 10 0 0 10
OCF 55 90 58 90 / 10 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 12 PM TO 8 PM EDT TUESDAY FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
PP/SL/MMHazardous weather outlook, Apr 30, 8:55 PM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 PM EDT MON APR 30 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010953-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
955 PM EDT MON APR 30 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT...
...LARGE WILDFIRES CONTINUE IN SOUTHEAST GEORGIA...
LARGE WILDFIRES CONTINUE IN ATKINSON...WARE AND CHARLTON COUNTIES.
LIGHT SOUTH WINDS OVERNITE WILL PUSH THE SMOKE TOWARDS WAYCROSS...
BLACKSHEAR...PEARSON...DOUGLAS...AND ALMA. VISIBILITIES MAY BE
REDUCED TO NEAR A QUARTER OF A MILE OR LESS IN SOME AREAS ESPECIALLY
NEAR THE WILDFIRES. PERIODIC ROAD CLOSURES ARE POSSIBLE...MAINLY IN
WARE AND CHARLTON COUNTIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A WARM AND DRY AIRMASS WILL CONTINUE TO AFFECT THE AREA THROUGH
WEDNESDAY RESULTING IN A CONTINUED HIGH FIRE DANGER. MOISTURE
WILL BE INCREASING BEGINNING THURSDAY WHICH MAY HELP DECREASE THE
FIRE DANGER. WILDFIRES MAY PERSIST FOR SEVERAL DAYS PRODUCING SMOKEY
SKIES AND RESTRICTED VISIBILITIES ESPECIALLY ACROSS SOUTHEAST
GEORGIA.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...
SPOTTERS IMPACTED BY THE SMOKE ARE URGED TO REPORT VISIBILITY
RESTRICTIONS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
PP
Wildfire, Flagler
- When
- May 1, 12:00 AM EST to May 21, 11:59 PM EST
- Where
- Flagler forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
A wildfire which broke out around 2 p.m. EDT on Tuesday May 1st near the Hunters Ridge Subdivision in southern Flagler County, Florida grew and continued for a large part of the month of May. On May 2nd at 3 p.m. EDT evacuations had to be ordered the Rima Ridge neighborhood as the southern side of the fire broke out and expanded towards that area. Approximately 350 residents in 147 homes were evacuated from the area and the fire had grown to 1,200 acres. A shelter was opened at Buddy Taylor Middle School for evacuees and was closed when evacuation order was lifted at approximately 7:16 p.n. EDT and residents were allowed to return to their homes. By 1 p.m. EDT, May 3rd the fire had grown to 2,207 acres and 3,700 acres by 11:30 a.m. on may 4th. By May 10th the fire was 50% contained and had burned 6,575 (Florida Forestry) acres but was brought within control lines. The fire continued into June with some relief with the rains from Tropical Storm Barry (6/1-6/2). Fire was closed on July 12th.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 1 to 3, 20073 deaths · 4 injured · $2.7 million · EF0 · 86 events
- Drought in Mississippi, May 1 to 31, 2007$29 million · 43 events
- Tornado and Flash Flooding in Ohio, May 1 to 2, 2007$634,000 · EF0 · 77 events
- Wildfire in Georgia, May 1 to 31, 2007$22 million · 2 events
- Tornado and Damaging Winds in Pennsylvania, May 1, 2007$767,000 · EF1 · 5 events
- Drought in Georgia, May 1 to 31, 200797 events
- Flash Flooding and Hail in Texas, May 1, 2007$160,000 · 50 kt wind · 9 events
- Lightning Strikes in Wisconsin, May 1, 2007$175,000 · 2 events
- Tornadoes and Flash Flooding in Kansas, May 1, 2007$57,000 · EF0 · 13 events
- Drought in Tennessee, May 1 to 31, 200739 events
- Drought in North Carolina, May 1 to 31, 200734 events
- Tornado and Hail in Pennsylvania, May 1, 2007$25,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37006.